Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Comparison of 4-class ranks of certain quadratic fields


Author: Frank Gerth III
Journal: Proc. Amer. Math. Soc. 129 (2001), 2547-2552
MSC (2000): Primary 11R11, 11R29, 11R45
Published electronically: January 23, 2001
MathSciNet review: 1838376
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $m$ be a square-free positive integer. Let $r_{4}(K)$ denote the 4-class rank of a quadratic field $K$. This paper examines how likely it is for $r_{4}(\mathbb{Q} (\sqrt {-m}\,)) =r_{4} (\mathbb{Q} (\sqrt {m}\,))$ and for $r_{4} (\mathbb{Q} (\sqrt {-m}\,)) = r_{4} (\mathbb{Q} (\sqrt {m}\,)) +1$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 11R11, 11R29, 11R45

Retrieve articles in all journals with MSC (2000): 11R11, 11R29, 11R45


Additional Information

Frank Gerth III
Affiliation: Department of Mathematics, The University of Texas at Austin, Austin, Texas 78712-1082
Email: gerth@math.utexas.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-01-05922-6
PII: S 0002-9939(01)05922-6
Received by editor(s): January 19, 2000
Published electronically: January 23, 2001
Communicated by: David E. Rohrlich
Article copyright: © Copyright 2001 American Mathematical Society